Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
Tapering off Keppra
Watch this 
View More Posts Ignore
So the doctor we saw at UCLA- if you ever get a chance to see an MD in UCLA, Dr. Sterm is the best!

Anyway, have any of you tapered off keppra? My husband began on 2000 mg a day 1000 in the AM and 1000 in the PM. Now after a month he'll move to 1500 and staying there for a month and then dropping to 1000mg. Does that seem normal?

Also has anyone been on lamectil?

THANKS :)
Posted on 03/13/13, 03:39 am
6 Replies Add Your Reply
Reminder: This is a support group for Epilepsy & Seizures. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 03/13/13  9:59am
" Hi Ashley

That sounds about rite to me. :) But, I ain't a DR. :) I have talked w/ Lots of people on Lamictal. As w/ any anti-epilepsy med: It's 'trial & error'! No one, not even a DR can tell us how we will react to any Given med! The reaction will depend on how your Hubbys' system adjusts to the med. Eating Properly/nutritiously while titrating onto a new med is recommended to diminish or eliminate possible side effects. Visit drugs.com or WebMD Drug/supplement to learn More about Lamictal & what to Watch for. Keep in mind: Possible Side Effects do not occur w/ everyone! WebMD page, also, has the option of Reviewing what others' have said about this med. It will vary. :) BTW: During the process of changing meds, please start a Daily Journal. This means All foods/bevs consumed, activities, any thing 'abnormal', sleep patterns. Med doses. How much, when, what are Important in determining how he is adjusting. Plus, if you continue w/ it & he has More Activity, you Should be able to determine any Triggers to avoid. Chek epilepsytalk.com & use the search Tool for Triggers. She has a great Article on the subject. :) No need to join to read the articles. :)

Hugs Love Candi

Keep us posted. Know I care. HUGS! Love Candi "
View More Posts Ignore
Reply #2 - 03/13/13  1:29pm
" I switched from Keppra to Lamictal and had no problems. The Keppra worked great for made me but made me very angry and Manic /Depressive. The Lamital works great for seizures, and so did Keppra, but the Lamictal evened out my moods. Good luck titrating from Keppra to Lamictal. Like Candi said, check out Web MD and keep a journal.

Maureen "
View More Posts Ignore
Reply #3 - 03/15/13  2:56pm
" I started taking lamictal then tapered of my Keppra. That sounds right. It was hard for me though so be prepared for possible mood swings. In the end it was really worth it. I have so much more energy now! Good luck "
View More Posts Ignore
Reply #4 - 03/18/13  4:13am
" Mood swings were off the chart when my husband just started on Keppra and he stays his depression and lack of being himself are most likely to blame.

But what's weird is that now that he's stepped down on the Keppra, the irrational behavior and the manic depressive stuff is back? Does that make any sense!

Thank you ever so much :) "
View More Posts Ignore
Reply #5 - 03/18/13  9:10pm
" Is your husband completely finished with his titration from Keppra to Lamictal? If not, the Keppra is still in his bloodstream & still has the mood swings. I know I did. I suffered times of crying because it was hard to switch over from Keppra to Lamictal. How long has he been on Keppra? The longer he's been on it, the longer it will take to get out of his system. Does your husband exercise? That may help with the mood swings. I practically lived in the gym. Be patient.

Maureen "
View More Posts Ignore
Reply #6 - 03/19/13  4:18am
" He's not on lamictil yet- they are just dosing him down on the Keppra and he's mean. I remember this happening last year and it sucks. "

Add Your Reply
Advertisement


More From Around the Web